Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

April 22, 2015Catoosa County, Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 22, 2015, 7:49 PM EDT for Catoosa County, Dade County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 7:49 PM EDT (23:49 UTC)
Expired
Apr 22, 2015, 8:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WWUS82 KFFC 222349
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT WED APR 22 2015
 
GAZ001>003-230015-
DADE GA-CATOOSA GA-WALKER GA-
749 PM EDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DADE...CATOOSA
AND WALKER COUNTIES UNTIL 815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS OVER CHATTANOOGA VALLEY...OR 9 MILES EAST OF 
TRENTON...MOVING EAST AT 55 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH 
THESE STORMS.

RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR CAN BE EXPECTED   
ACROSS DADE...CATOOSA AND WALKER COUNTIES...INCLUDING 
AREAS AROUND RINGGOLD...TRENTON...FORT 
OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN...CHATTANOOGA 
VALLEY...LAKEVIEW...CHATTANOOGA  VALLEY... GRAYSVILLE...BLUE 
SPRING...BOYNTON...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER 
HEIGHTS...NEW ENGLAND...MORGANVILLE...BEAUMONT...ROCK 
SPRING...INDIAN SPRINGS AND WILDWOOD.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3498 8504 3482 8508 3481 8512 3482 8513
      3477 8514 3473 8516 3481 8553 3498 8555
TIME...MOT...LOC 2346Z 275DEG 48KT 3492 8535 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 22, 7:48 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 22, 7:48 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT WED APR 22 2015

.EVENING UPDATE...
A COLD FRONT IS PUSHING INTO FAR NW GA THIS EVENING. THIS COUPLED
WITH AN UPPER DISTURBANCE IS SPARKING SHOWERS AND THUNDERSTORMS
ACROSS NORTH AL AND NOW PUSHING INTO NW GA. EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS TO CONTINUE DEVELOPING AHEAD OF THE FRONT AND
TRAVERSE ACROSS MAINLY FAR NORTH GA THROUGH THE EVENING. HIRES
MODELS HOLD THIS ACTIVITY MAINLY NORTH OF ATLANTA THROUGH THE
EVENING...BUT THE HRRR DOES SAG AT LEAST SHOWERS INTO THE ATLANTA
AREA SOMETIME SHORTLY AFTER MIDNIGHT. THIS SEEMS REASONABLE WITH THE
FRONT EXPECTED TO PUSH ACROSS ATLANTA BETWEEN 3-5 AM THU MORNING.
MESO ANALYSIS SHOWS AROUND 400-800 MUCAPE AND 20-25KT 0-1KM BULK
SHEAR... WHICH SUGGEST THE POTENTIAL FOR A FEW STRONG STORMS MOVING
INTO MAINLY NW AND NORTH CENTRAL GA THIS EVENING... WITH SMALL
HAIL... FREQUENT LTG... BRIEF HEAVY RAIN AND POSSIBLY WIND GUSTS TO
45 MPH BEING THE MAIN THREATS WITH THESE STORMS THIS EVENING. WILL
CONTINUE TO MONITOR THINGS CLOSELY AS THE FRONT SAGS INTO NORTH GA
THIS EVENING. EXPECT THE CURRENT STORMS TO SHOW SOME WEAKENING
THROUGH THE EVENING WITH LOSS OF DAYTIME HEATING. /39

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
/ISSUED AT 237 PM EDT WED APR 22 2015/
SURFACE COLD FRONT WILL MOVE INTO NORTH GA THIS EVENING AND INTO
CENTRAL GA BY THURSDAY MORNING...EXITING THE CWA BY 18Z THURSDAY.
MOISTURE IS VERY LIMITED AND THEREFORE WILL STAY WITH SLIGHT CHC/LOW
CHC POPS ACROSS NORTH GA TONIGHT AND INTO CENTRAL GA LATE TONIGHT. A
SECONDARY SHORT WAVE WILL MOVE ACROSS THE CWA WHICH WILL KEEP
CHC/SLGT CHC POPS ACROSS MOST OF THE CWA THURSDAY...BUT ENDING BY
00Z FRI. THERE IS SOME INSTABILITY THIS EVENING AND WILL KEEP THE
MENTION OF SLIGHT CHANCE TSRA...BUT BY 03Z THE INSTABILITY DECREASES
AND WILL GO WITH SHOWERS. WILL PUT THUNDER BACK IN THE GRIDS BY 15Z
AS DAYTIME HEATING HELPS ENHANCE THE LIMITED INSTABILITY THAT THERE
IS.

17

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
/ISSUED AT 237 PM EDT WED APR 22 2015/
NEEDED TO BUMP POPS UP FOR NORTH AND PORTIONS OF CENTRAL GA FRIDAY
NIGHT AND SATURDAY. OTHERWISE...MAINLY ONLY TWEAKS TO THE LONG TERM
BASED ON THE LASTEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
MEDIUM RANGE MODELS HAVE BECOME A BIT MORE CONSISTENT...BOTH RUN-TO-
RUN AND AMONGST EACH OTHER...THROUGH THE WEEKEND AT LEAST. EXTENDED
FORECAST PERIOD STARTS OUT DRY AND MILD IN THE WAKE OF THE MID-WEEK
SYSTEM. GFS AND ECMWF NOW MUCH BETTER ALIGNED BRINGING PRECIPITATION
BACK INTO THE REGION BY LATE FRIDAY WITH THE BEST CHANCES SATURDAY/
SATURDAY NIGHT AS A SERIES OF SHORT WAVES SWEEP THROUGH AND AN
ASSOCIATED SURFACE LOW/COLD FRONT MOVE ACROSS REGION. INSTABILITY IS
NOT FORECAST TO BE ALL THAT IMPRESSIVE...BUT SHOULD BE SUFFICIENT FOR
AT LEAST ISOLATED TO SCATTERED THUNDER WITH THIS SYSTEM. ALTHOUGH
THREAT OF SEVERE WEATHER LOOKS MINIMAL DUE TO LIMITED INSTABILITY...
STRONG LOW/MID-LEVEL WINDS SATURDAY BEAR WATCHING. A BIT OF A DRY
PERIOD SUNDAY BEHIND THIS SYSTEM WITH SEASONABLY MILD TEMPERATURES.

FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD THE GFS AND THE
ECMWF DIVERGE QUITE A BIT. BOTH INDICATE THE PERIOD WILL BE
UNSETTLED...BUT BOTH ALSO APPEAR TO BE SOMEWHAT OVER-AMPLIFIED AND
MORE THAN A LITTLE BIZARRE FOR THIS LATE IN THE SEASON. I BELIEVE ITS
PROBABLY A GOOD IDEA TO KEEP THE POPS AND TEMPERATURES A BIT MORE
GENERIC AND NOT SO EXTREME UNTIL THE MODELS HOPEFULLY SETTLE DOWN A
BIT ON LATER RUNS.

20

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS WILL CONTINUE THIS THROUGH THE TAF PERIOD. A WEAK
COLD FRONT IS PUSHING INTO FAR NW GA WITH THIS UPDATE. RADAR SHOWS
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF THE FRONT.
EXPECTING MAINLY MID LEVEL CIGS BY 03Z...THEN TEMPO -SHRA BETWEEN 08-
12Z TONIGHT AHEAD AND BEHIND THE FRONT. EXPECTING CURRENT WEST WINDS
TO SHIFT NW AROUND 08-09Z THU... THEN BECOME GUSTY BY 14-15Z THU.
WILL HOLD MID CLOUDS IN ON THU AS AN ACTIVE NW FLOW ALOFT IS NOTED
IN SOME MODELS.

//ATL CONFIDENCE...
00Z UPDATE...
MEDIUM ON -SHRA. HIGH ON REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  71  46  72 /  20  30   5  20
ATLANTA         55  72  51  72 /  30  40   5  30
BLAIRSVILLE     43  63  38  69 /  20  20   5  20
CARTERSVILLE    46  69  42  70 /  20  30   5  30
COLUMBUS        58  77  55  78 /  30  40  10  30
GAINESVILLE     52  69  48  69 /  20  20   5  20
MACON           55  77  51  76 /  20  40   5  30
ROME            47  70  43  69 /  20  30   5  30
PEACHTREE CITY  52  74  48  72 /  30  40   5  30
VIDALIA         60  82  59  78 /  20  40   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Apr 22, 10:10 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT WED APR 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING OVER
FAR NORTH GEORGIA.

WEATHER HAZARDS EXPECTED...
BRIEF HEAVY RAIN AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE THE
PRIMARY HAZARD WITH THUNDERSTORMS. HOWEVER...SMALL HAIL AND GUSTY
WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

DISCUSSION...
MARGINAL INSTABILITY AND MODERATE MID-LEVEL LAPSE RATES WILL ALLOW
FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING
OVER FAR NORTH GEORGIA. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON
THROUGH SATURDAY NIGHT AND AGAIN MONDAY THROUGH TUESDAY. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 22, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT WED APR 22 2015

GAZ001>003-230015-
DADE GA-CATOOSA GA-WALKER GA-
749 PM EDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DADE...CATOOSA
AND WALKER COUNTIES UNTIL 815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CHATTANOOGA VALLEY...OR 9 MILES EAST OF
TRENTON...MOVING EAST AT 55 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR CAN BE EXPECTED
ACROSS DADE...CATOOSA AND WALKER COUNTIES...INCLUDING
AREAS AROUND RINGGOLD...TRENTON...FORT
OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN...CHATTANOOGA
VALLEY...LAKEVIEW...CHATTANOOGA  VALLEY... GRAYSVILLE...BLUE
SPRING...BOYNTON...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER
HEIGHTS...NEW ENGLAND...MORGANVILLE...BEAUMONT...ROCK
SPRING...INDIAN SPRINGS AND WILDWOOD.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3498 8504 3482 8508 3481 8512 3482 8513
      3477 8514 3473 8516 3481 8553 3498 8555
TIME...MOT...LOC 2346Z 275DEG 48KT 3492 8535

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:38 AM EDTRiver Flood WarningFFCBleckley, Pulaski4 days
Apr 22, 8:38 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox8 days

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.